Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 278, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2002, 12:11 AM EDT for Harris County, Meriwether County, Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2002, 12:11 AM EDT (04:11 UTC)
- Expired
- Jul 7, 2002, 1:00 AM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Harris County, GA, Meriwether County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:20 AM EDT | Thunderstorm Wind | Cove, GA | The Meriwether county 911 center reported that several trees were blown down across the southern part of the county from Cove to Durand. In addition, a tree fell on a mobile home in Durand. |
| Jul 7, 12:45 AM EDT | Thunderstorm Wind | Pine Mtn, GA | An employee of the State Forestry Commission reported that some trees were down on Georgia Highway 190 in the Franklin D. Roosevelt State Park. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2830 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 070411
SVRATL
GAC145-199-070500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 AM EDT SUN JUL 7 2002
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 100 AM EDT
* AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS FROM 5 MILES EAST OF WARM SPRINGS TO PINE
MOUNTAIN...MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...HAMILTON...
PINE MOUNTAIN...SHILOH AND WARM SPRINGS.
DAMAGING WINDS MAY OCCUR UP TO 10 MILES AHEAD OF THE HEAVY RAIN. GO
TO A SAFE PLACE UNTIL THE STORMS HAVE PASSED. STAY AWAY FROM WINDOWS
WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA.
EXCESSIVE LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE INDOORS
IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
TELEPHONES OR ELECTRICAL APPLIANCES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3275 8509 3286 8500 3286 8486 3295 8484
3290 8464 3296 8453 3286 8453 3284 8468
3272 8468 3267 8490What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:05 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 6, 10:05 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT SAT JUL 6 2002 UPDATED TONIGHT FORECAST FOR CURRENT TRENDS AND REAL TIME DATA. DRIER AIR WORKING INTO NORTH GA BORDER ATTM. BEST INSTABILITY WEST OF A LINE FROM ATL TO MCN AS SEVERAL OUTFLOW BOUNDARIES PROGRESS WEST INTO THIS REGION. ISOLATED STRONG TO SEVERE STORMS STILL POSSIBLE NEXT COUPLE HOURS AS ATMOSPHERE REMAINS FAIRLY UNSTABLE. OUTFLOW BOUNDARIES WILL CONTINUE TO PROVIDE LIFT TO BREAK CAPPING...THOUGH CONTINUED LOSS OF DIURNAL ENERGY WILL STRENGTHEN CAPPING THROUGH OVERNIGHT...DECREASING COVERAGE AND DEVELOPMENT. .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC. JCD
In the hours before
Local storm report, Jul 6, 8:35 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT SAT JUL 06 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM WESTON GA 0.88 INCH HAIL
07/06/02 WEBSTER DIME AND NICKLE SIZE HAIL
REPORTED.
0525 PM 7W WRIGHTSVILLE GA 0.75 INCH HAIL
07/06/02 JOHNSON REPORT OF 1.5 INCHES OF
RAIN IN HALF-HOUR. FLASH
FLOODING.
0530 PM WRIGHTSVILLE GA 0.75 INCH HAIL
07/06/02 JOHNSON COUPLE OF TREES BLOWN
DOWN AS WELL.
0530 PM CANOOCHEE GA WIND DAMAGE
07/06/02 EMANUEL TREES DOWN.
0620 PM WRIGHTSVILLE GA 1.00 INCH HAIL
07/06/02 JOHNSON
0620 PM HELEN GA WIND DAMAGE
07/06/02 WHITE NUMEROUS TREES DOWN EAST
PART OF COUNTY. POWER
OUTAGES. HAIL OF UNKNOWN
SIZE.
0640 PM LYONS GA WIND DAMAGE
07/06/02 TOOMBS TREES AND POWERLINES
DOWN.
0703 PM WRENS GA 1.75 INCH HAIL
07/06/02 JEFFERSON
0710 PM HARRISON GA WIND DAMAGE
07/06/02 WASHINGTON TREES DOWN ALONG 231.
0715 PM WARNER ROBINS GA 0.88 INCH HAIL
07/06/02 HOUSTON NICKLE AND DIME SIZE HAIL
ALONG WITH HIGH WINDS
REPORTED.
0722 PM WARNER ROBINS GA WIND DAMAGE
07/06/02 HOUSTON TREES DOWN ALONG 96.
0725 PM WARNER ROBINS GA 1.00 INCH HAIL
07/06/02 HOUSTON
0735 PM JORDAN GA WIND DAMAGE
07/06/02 WHEELER POWERLINES AND TREES DOWN
ALONG 19.Local storm report, Jul 6, 11:07 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 PM EDT SAT JUL 06 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM WESTON GA 0.88 INCH HAIL
07/06/02 WEBSTER DIME AND NICKLE SIZE HAIL
REPORTED.
0525 PM 7W WRIGHTSVILLE GA 0.75 INCH HAIL
07/06/02 JOHNSON REPORT OF 1.5 INCHES OF
RAIN IN HALF-HOUR. FLASH
FLOODING.
0530 PM WRIGHTSVILLE GA 0.75 INCH HAIL
07/06/02 JOHNSON COUPLE OF TREES BLOWN
DOWN AS WELL.
0530 PM CANOOCHEE GA WIND DAMAGE
07/06/02 EMANUEL TREES DOWN.
0620 PM WRIGHTSVILLE GA 1.00 INCH HAIL
07/06/02 JOHNSON
0620 PM HELEN GA WIND DAMAGE
07/06/02 WHITE NUMEROUS TREES DOWN EAST
PART OF COUNTY. POWER
OUTAGES. HAIL OF UNKNOWN
SIZE.
0640 PM LYONS GA WIND DAMAGE
07/06/02 TOOMBS TREES AND POWERLINES
DOWN.
0703 PM WRENS GA 1.75 INCH HAIL
07/06/02 JEFFERSON
0710 PM HARRISON GA WIND DAMAGE
07/06/02 WASHINGTON TREES DOWN ALONG 231.
0715 PM WARNER ROBINS GA 0.88 INCH HAIL
07/06/02 HOUSTON NICKLE AND DIME SIZE HAIL
ALONG WITH HIGH WINDS
REPORTED.
0722 PM WARNER ROBINS GA WIND DAMAGE
07/06/02 HOUSTON TREES DOWN ALONG 96.
0725 PM WARNER ROBINS GA 1.00 INCH HAIL
07/06/02 HOUSTON
0730 PM LUMBER CITY GA WIND DAMAGE
07/06/02 TELFAIR TWO POWER LINES DOWN, 2
RAILROAD CROSSING ARMS
DAMAGED, AND A FEW TREES
DOWN.
0735 PM JORDAN GA WIND DAMAGE
07/06/02 WHEELER POWERLINES AND TREES DOWN
ALONG 19.
0810 PM UNADILLA GA WIND DAMAGE
07/06/02 DOOLY SEVERAL TREES DOWN.
0820 PM ELKO GA 1.00 INCH HAIL
07/06/02 HOUSTON REPORTED BY 911 CENTER.
0827 PM PINEHURST GA 0.75 INCH HAIL
07/06/02 DOOLY REPORTED BY 911 CENTER.
0900 PM 1W FAYETTEVILLE GA WIND DAMAGE
07/06/02 FAYETTE NUMEROUS TREES DOWN AND
ONE POWER LINE NEAR
GEORGIA HIGHWAY 54E.
PUBLIC REPORT.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 22 min |
| Jul 6, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 45 min |
| Jul 7, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 23 min |
| Jul 7, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 36 min |
| Jul 7, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.